Clomid Depression
11 Replies
KDR - March 18

I am on my second cycle of clomid cycle day 8. I have one more pill for this cycle and unlike last cycle w/ this stuff, I am feeling ususally depressed. I had about 3 drinks last night- not enough to be drunk but buzzed. I am wondering if this is a result of mixing the clomid (not like I downed the clomid w/ alcohol) w/ beer may be why I am feeling TERRIBLE. Did anyone else have different experiences w/ different cycles of clomid??? THanks.


Tracy - March 18

I just finished three cycles of clomid and each cycle was different. The first cycle I took 50mg and everything seemed pretty normal, just some hot flashes, but mild. Got a migraine 6 dpo when progesterone peaked. Had a day21 progesterone level of 32.6! No PG. Second cycle, I was soooo depressed I didn't know how anyone could conceive under such depression, but the worst part passes after you finish your pills by a couple of days. It was a very emotional month for me. Part of it was the clomid, but I think part of it was knowing that the first cycle failed and that hurt emotionally and made me worry that I was wasting my time. Migraine at 4dpo and a day21 progesterone level of only a 9. The third cycle, he upped my dose to 100mg and I was bitchy and emotional all month, although not depressed like the second cycle. Migraine at 9dpo and a day21 progesterone level of 53!!! Stll no baby. I respond very well to the clomid as far as producing follicles, etc... but as far as migraines post ovulation and emotionally, it made me a wreck. I was supposed to take it again this month, but got a sinus infection and have to take other meds plus felt like crap, so I opted not to do it again, and I feel so much better. This is technically a break cycle for me as I will be seeing a new doctor on April 12th. Trying to get in to see him sooner so next cycle I can try something else. Hope this info helped. I talk to some other girls on the forum who have been on clomid and I know we are not the only ones that it has made depressed. Stick with it though and you will be fine. Trust me, it will pass. Good luck!


lanza - March 18

I've been on 100mg and 50 mg and only got hot flashes but I never drank any alcohol as I was told not to when taking fertility medicines. I suggest you dont drink next month since alcohol is a depressant anyways and we are so emotionally up and down when on fertility medicine because we are having difficulties having a baby anyways. I took my clomid days 2-6 and by cd8 or 9 I was my self again with no more hot flashes. I did have a tiny bit of a mood swing once in awhile but not bad at all.


mg - March 18

I must be a freak of nature or something becouse for some reason Clomid makes me VERY happy? I have never felt so great!! I have had a few emotional/hostile moments, but other then that nothing. It makes me wonder what kinda loon I am on normal days? About the drinking thing, last night I had a glass of wine and I got very very sick, I still feel yucky, so I dont know if it has something to do with the Clomid.


Lori - March 18

Hi. Clomid manipulates your hormones. That is why each cycle that you are on it you can have different symptoms. The hormones in your body are not necessarily at the same levels for each cycle. Mixing a few beers with the clomid may or may not be the reason you are feeling this way. I don't drink, but have bouts of depression with clomid. But, like mg I can get real "happy" sometimes while on clomid too! If you end up having to take clomid for another cycle, try avoiding alcohol and see if that helps. Geez, after all that I think the best I can say is... Everyone is different, every cycle is different, and clomid does different things to all of us at different times. Hang in there, it will get better!!


KDR - March 18

Hi! Thanks for the responses. My first cycle of clomid didn't make me feel any different at all. So that's why I was kinda wondering why this time I feel like I am riding an emotional rollercoaster! Definately no more drinking of any kind either. Thanks.


mg - March 19

I am on day 4 of my Clomid (5-9) does it cause a ton of chucky EWCM (no smell or burning) I have noticed it starting about 2 days ago and its increasing.


Tracy - March 19

My first two cycles on clomid I had a ton of cm, but mostly during and after ovulation. The third cycle, my body kind-of went back to normal. Just keep an eye on your symtoms...for example, if you start to itch or it starts to smell funny. Also make sure to take Robitussin (Guifenisen) from about now through ovulation. Hope this helps a little.


hay - March 20

i took clomid 100mg for 7 months it was the last 3 months i felt so bad i felt so depressed and i felt like i let myself down and i had side affects too. but im glad i tryed it cause u never know it cud of worked i wish u all the luck in the world!


pj - March 21

guys you are scaring me. I finished my first cycle of clomid(50mg) last month unsuccessfully. But, i really didnt have any symptoms.Now I have been upped to 100mg and will be starting next week and you guys have seriously cheered me up. I better warn my DH


mg - March 21

pj everybody is so different its hard ot say, what the side effects are. Like I said in my post, it made me very happy, but sometimes I did feel like I had PMS. I have met people who counldnt take it at all, and others who had NO problems what so ever. I just think of it this way, its only 5 days, I can do anything for 5 days, heck I have horrible PMS for longer then 5 days. So I put my pills in a baggy and clip it to the fridge, and when things feel edgy, my dh and I can see how much longer we have. In retrospect when you have your baby it will be all worth it!!


Tracy - March 21

I agree with the previous post. The side effects are usually nothing you can't handle. Mood swings are tolerable as long as you and your partner know that it is hormonal and really grasp the reality that hormones can change and affect your mood. If I cried and DH asked what was wrong, I just said, "It's the clomid." and he totally knew it would pass. Don't be afraid, just be aware of all the changes your body goes through. Good luck.



New to the forum?

Sign Up Here!

Already a member?
Please login below.

Forgot your password?
Need Help?